Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 39, NWS Boston/Norton, MA

June 5, 2010Middlesex County, Norfolk County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 5, 2010, 2:19 AM EDT for Middlesex County, Norfolk County, Worcester County, Massachusetts. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2010, 2:19 AM EDT (06:19 UTC)
Expired
Jun 5, 2010, 2:45 AM EDT
In force
26 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Middlesex County, MA, Norfolk County, MA, Worcester County, MA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 6.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2010-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2010-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

096 
WUUS51 KBOX 050619
SVRBOX
MAC017-021-027-050645-
/O.NEW.KBOX.SV.W.0039.100605T0619Z-100605T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
219 AM EDT SAT JUN 5 2010

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  THIS INCLUDES THE CITY OF WORCESTER...
  SOUTHERN MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF FRAMINGHAM...
  NORTHWESTERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS...

* UNTIL 245 AM EDT

* AT 216 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR WORCESTER...AND WAS MOVING EAST AT 45 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...SHREWSBURY...GRAFTON...
  NORTHBOROUGH...UPTON...WESTBOROUGH...MARLBOROUGH...HOPKINTON...
  SOUTHBOROUGH...ASHLAND...HOLLISTON...WESTON...WELLESLEY...
  WAYLAND...SUDBURY...SHERBORN...NEEDHAM...NATICK...MILLIS...MEDFIELD
  AND DOVER.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT LIGHTNING WAS
OCCURRING WITH THIS STORM. GET INDOORS OR INSIDE A VEHICLE NOW! DO
NOT SEEK SHELTER UNDER TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4239 7124 4216 7122 4216 7192 4234 7193
TIME...MOT...LOC 0618Z 266DEG 37KT 4225 7180

$$

BELK
1 follow-up statement
742 
WWUS51 KBOX 050645
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
245 AM EDT SAT JUN 5 2010

MAC017-021-027-050653-
/O.EXP.KBOX.SV.W.0039.000000T0000Z-100605T0645Z/
NORFOLK MA-MIDDLESEX MA-WORCESTER MA-
245 AM EDT SAT JUN 5 2010

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WORCESTER...SOUTH
CENTRAL MIDDLESEX AND NORTHWESTERN NORFOLK COUNTIES WILL EXPIRE AT
245 AM EDT...

THE THUNDERSTORM WHICH WAS WARNED HAS SO FAR PRODUCED SMALL HAIL IN 
WORCESTER...CLINTON AND SHREWSBURY.  THIS STORM WILL CONTINUE TO BE 
MONITORED FOR POSSIBLE ADDITIONAL WARNINGS.

LAT...LON 4239 7124 4216 7122 4216 7192 4234 7193
TIME...MOT...LOC 0643Z 266DEG 37KT 4227 7145

$$

BELK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:29 PM EDT, 9 hours 50 minutes earlier.

Area forecast discussion, Jun 4, 4:29 PM EDT, 9 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
429 PM EDT FRI JUN 4 2010

.SYNOPSIS...
A STATIONARY FRONT WILL WAVER NORTH AND SOUTH ACROSS SOUTHERN NEW
ENGLAND THIS WEEKEND AS WAVES OF LOW PRESSURE MOVE ALONG IT. THE
FRONT WILL MOVE SOUTH OF NEW ENGLAND LATE SUNDAY. HIGH PRESSURE
BUILDS IN EARLY TO MID WEEK WITH DRIER SEASONABLE AIR. LOW PRESSURE
MAY BRING ANOTHER CHANCE OF SHOWERS WEDNESDAY NIGHT AND THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
PLEASANT EVENING AHEAD WITH DIURNAL CUMULUS CLOUDS FADING LOSS OF
DAYTIME HEATING. THUS DRY WEATHER WILL PREVAIL THIS EVENING. MILD
CONDITIONS INLAND WITH DEW PTS IN THE U50S AND L60S PRECLUDING A
RAPID TEMP DROP.

FROM MIDNIGHT AND BEYOND WARM FRONT SOUTH OF NEW ENGLAND WILL BEGIN
TO LIFT NORTH TOWARD THE REGION. CONVECTION LATE THIS AFTERNOON
ACROSS THE OH/PA AND THE DC AREA WILL BEGIN TAKING AIM AT SOUTHERN
NEW ENGLAND. INSTABILITY ALOFT ALONG WITH DEEP LAYER SHEAR VALUES
ARE MARGINAL FOR SEVERE WEATHER. SO MORE LIKELY SCENARIO IS FOR SOME
ELEVATED CONVECTION TO ROLL ACROSS THE REGION OVERNIGHT WITH MOST OR
ALL STORMS REMAINING SUB-SEVERE.

PWATS CLIMB ABOVE 1.5 INCHES SO ANY STORM WILL BE CAPABLE OF HEAVY
DOWNPOURS.

FOG AND STRATUS SOUTH AND SOUTHEAST OF LONG ISLAND WILL LIKELY ROLL
ONSHORE OF RI AND SOUTHEAST MA LATER THIS EVENING AS BOUNDARY LAYER
COOLS AFTER SUNSET. EXPECT AREAS OF FOG WITH PATCHES OF DENSE FOG
ESPECIALLY ACROSS RI AND SOUTHEAST MA AS WARM FRONT APPROACHES.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
SATURDAY...
WARM FRONT MOVING THROUGH THE REGION IN THE MORNING. EXPECTING
SHOWERS AND POSSIBLE TSTMS DURING THIS TIME WITH THIS FEATURE.
CONVECTION SHOULD EXIT THE AREA BY MID TO LATE MORNING WITH WARM
SECTOR OVERSPREADING THE REGION DURING THE AFTERNOON.

THEN QUESTION THEN BECOMES DO SHOWERS AND TSTMS DEVELOP IN THE WARM
SECTOR DURING THE AFTN AND WILL ANY STORMS BECOME SEVERE. ALL MODEL
GUIDANCE SUGGEST SEVERE PARAMETERS /INSTABILITY ALOFT-DEEP LAYER
SHEAR AND FORCING/ ARE ALL MARGINAL. IN ADDITION...BOTH NAM AND GFS
HAVE SURFACE DEW PTS CLIMBING INTO THE LOW AND MID 70S WHICH OFFERS
VERY LARGE CAPE OF 2000-3000J/KG. MEANWHILE MOS FROM BOTH THE NAM
AND GFS OFFER MORE TAME SFC DEW PTS IN THE M60S. THIS IS LIKELY MORE
REALISTIC. OTHER POSSIBLE LIMITING FACTOR IS THAT THE FLOW IS FAIRLY
PROGRESSIVE WITH THE NEXT SHORT WAVE TROF QUICKLY ON ITS HEELS
ARRIVING HERE LATE SAT NGT. SO THERE MAY BE ENOUGH SHORT WAVE
RIDGING BETWEEN DEPARTING TROF SAT AM AND NEXT SHORT WAVE ARRIVING
SAT NGT TO PROVIDE SOMEWHAT OF A CAP HERE AND LIMIT TSTM COVERAGE.

SO THINKING THE OVERALL THREAT IS MARGINAL. WILL FORECAST SCATTERED
TSTMS WITH POSSIBLE A FEW STORMS BECOMING STRONG TO SEVERE. WILL ADD
ENHANCED WORDING FOR GUSTY WINDS AND SMALL HAIL. APPEARS PARAMETERS
ARE MORE FAVORABLE ACROSS RI AND EASTERN MA. MORE CERTAIN THAT HEAVY
DOWNPOURS WILL BE LIKELY AS PWATS CLIMB TO NEAR 2.0 INCHES.

SAT NIGHT...
NEXT SHORT WAVE TROF EXITS THE OH VLY AND APPROACHES SOUTHERN NEW
ENGLAND. CHANCE OF SHOWERS WILL INCREASE ESPECIALLY AFTER MIDNIGHT
FROM WEST TO EAST. MILD AND HUMID NIGHT.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
ZONAL FLOW STARTS TO BEND SUNDAY AS THE QUEBEC UPPER LOW DIGS A
SHORTWAVE THROUGH THE GREAT LAKES WHICH THEN SWEEPS ACROSS NEW
ENGLAND MONDAY. THE GENERAL TREND FOR THE UPCOMING WEEK WILL THEN BE
BUILDING HEIGHTS ALOFT AS AN UPPER RIDGE SHIFTS EAST.

SUNDAY...
MAIN FORECAST CHALLENGE COMES SUNDAY WITH THE POSITION OF THE
STALLED FRONT AND RESULTING TRACK OF SURFACE LOW PRESSURE ALONG IT.
THE NAM AND GLOBAL GEM TRACK THE LOW ALONG THE NH BORDER WHILE THE
GFS TAKES THE LOW THROUGH CT. THE 12Z ECMWF IS SIMILAR TO THE GFS BUT
SLIGHTLY MORE NORTH. CONSENSUS TRACK POSITION WOULD BE ACROSS
NORTHERN CT OR ALONG THE BORDER OF CT/RI WITH MASS. WE USED THIS
CONSENSUS FOR THE FORECAST.

BASED ON THE TRACK...WE MAINTAINED STRONG LIKELY POPS ALL ZONES.
TEMPTATION WAS TO BUMP UP TO CATEGORICAL BUT THE FORECAST TRACK HAS
SHIFTED ENOUGH IN RECENT DAYS TO BRING SOME HESITIATION. IF THIS
FORECAST TRACK IS REPEATED ON THE 00Z MODEL SUITE THEN CATEGORICAL
POPS MAY BE JUSTIFIED. ALSO BASED ON THE TRACK AND ON FORECAST
STABILITY INDICIES WE HAVE BROUGHT CHANCE POPS FOR THUNDER TO CT-RI-
SE MASS AND NO THUNDER NORTH OF I-90. FORECAST PRECIPITABLE WATER
VALUES CONTINUE 1.7 TO 2.0 INCHES...SO HEAVY DOWNPOURS ARE LIKELY AS
WELL.

TEMPS ARE A BLEND OF MAV AND MET MOS VALUES...SHIFTED AS NECESSARY TO
ALLOW FOR A DIURNAL RANGE AROUND 10F.

MONDAY-TUESDAY-WEDNESDAY
HIGH PRESSURE BUILDS OVER THE REGION EARLY WEEK. THE UPPER TROF NOTED
ABOVE ROTATES THROUGH NEW ENGLAND MONDAY WITH SOME COOLING ALOFT.
THIS COULD RESULT IN A FEW MORE CLOUDS THAN FORECAST...ESPECIALLY IN
SRN NH/NORTHERN MASS...AND POSSIBLE WIDELY SCATTERED
SHOWERS/SPRINKLES. 850 MB TEMPS 6-8C WITH SLIGHTLY WARMER EQUIVILENT
AT 800 MB...THIS SHOULD SUPPORT MAX TEMPS IN THE 70S. DEWPOINTS IN
THE 40S AND LOW 50S SHOULD SUPPORT MIN TEMPS AROUND 50 OR IN THE 50S.

THURSDAY
LOW PRESSURE FROM THE PLAINS APPROACHES THURSDAY. THE ECMWF AND GFS
INDICATE A SYSTEM PASSING ON THURSDAY...POSSIBLY SPINNING UP A
COASTAL LOW AS IT PASSES. WE WILL BRING CHANCE POPS FOR SHOWERS AND
AWAIT FURTHER MODEL SUITES.

FRIDAY
HIGH PRESSURE RETURNS WITH DRY WEATHER.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
LATE THIS AFTERNOON...
VFR WITH ISOLATED SHOWER POSSIBLE. HIGH CONFIDENCE.

KBOS...VFR WITH ISOLATED SHOWER POSSIBLE. EAST SEABREEZE VEERING TO
SE LATE IN THE DAY. HIGH CONFIDENCE.

TONIGHT...
LOW CONFIDENCE FORECAST. EXPECT CIGS TO LOWER TO MVFR LATE TONIGHT
WITH INCREASING RISK OF SHOWERS. CIGS AND VSBYS MAY LOWER TO IFR
ACROSS RI AND SOUTHEAST MA AS WARM FRONT APPROACHES THE REGION.
UNCERTAINTY IS IN COVERAGE OF IFR CONDITIONS IN SHOWERS/FOG AND
ISOLATED TSTM. AT THE MOMENT LEANING TOWARD IFR ONLY.

KBOS...MUCH THE SAME...LOW CONFIDENCE FORECAST. MVFR CONDITIONS LATE
WITH POSSIBLE IFR TOWARD SUNRISE IN SHOWERS/FOG AND ISOLATED THUNDER.

SAT...
MVFR/IFR CONDITIONS IN THE MORNING WILL IMPROVE TO VFR AROUND MIDDAY.
LOW CONFIDENCE ON COVERAGE OF POSSIBLE AFTN-EVENING SHOWERS/TSTMS. A
FEW STRONG STORMS ARE POSSIBLE.

KBOS...NOT MUCH DIFFERENCE FROM THE OTHER TERMINALS. LOW RISK OF IFR
CONDITIONS EARLY. OTHERWISE MVFR IMPROVING TO VFR DURING MIDDAY.  LOW
CONFIDENCE ON COVERAGE OF POSSIBLE AFTN-EVENING SHOWERS/TSTMS. A
FEW STRONG STORMS ARE POSSIBLE.

SAT NIGHT...
SHOULD BE A LULL SAT EVENING IN ANY SHOWER/TSTM ACTION BEFORE
WIDESPREAD SHOWERS IMPACT ALL TERMINALS LATE /TOWARD SUN AM/. LOW
CONFIDENCE ON TIMING.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

SUNDAY...HIGH CONFIDENCE OF MVFR CIGS/VSBYS IN SHOWERS/SCATTERED
TSTMS. MODERATE CONFIDENCE IN IFR PERIODS DUE TO FOG AND SHOWERS
ESPECIALLY PVD-FMH-HYA-ACK.

MONDAY THROUGH WEDNESDAY...VFR. POSSIBLE PATCHY IFR IN MORNING FOG.

&&

.MARINE...
TONIGHT...
LEFTOVER SE SWELL ON THE OCEAN WATERS. MAIN HAZARD WILL BE LIMITED
VSBY AFT MIDNIGHT IN AREAS OF DENSE FOG ESPECIALLY SOUTH COAST.
CHANCE OF TSTMS LATE TONIGHT AND TOWARD DAYBREAK.

SAT...
SCATTERED SHOWERS AND POSSIBLE TSTM EARLY THEN STORMS MAY REFIRE
DURING THE AFTERNOON. SSW WINDS INCREASE TO 15-20 KT. VSBY LIMITED
IN THE MORNING IN PATCHY DENSE FOG.

SAT NIGHT...
SHOWERS BECOME WIDESPREAD LATE AS LOW PRES MOVES ACRS PA. PATCHY
DENSE FOG POSSIBLE.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

SUNDAY...WIND GUSTS 25-30 KNOTS AND ROUGH SEAS EXPECTED ALONG WITH
SHOWERS AND SCATTERED TSTMS. HIGHEST LIKELIHOOD IS OVER THE SOUTHERN
WATERS.

MONDAY...LINGERING ROUGH SEAS ON THE WATERS SOUTH AND EAST OF
NANTUCKET. OTHERWISE DIMINISHING WIND AND SEAS.

TUESDAY-WEDNESDAY...WINDS AND SEAS WILL REMAIN LIGHT.

&&

.EQUIPMENT...
ALSO BUOY 44098 EXPECTED TO BE REPAIRED SOME TIME NEXT WEEK.

BOSTON BUOY 44013 REPAIR WILL BE LONGER AS THIS BUOY ENCOUNTERED A
VESSEL COLLISION AND WILL REQUIRE A REPLACEMENT BUOY. OUTAGE TIME IS
KNOWN AT THE MOMENT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...WTB/NOCERA
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...WTB
AVIATION...WTB/NOCERA
MARINE...WTB/NOCERA
EQUIPMENT...
Hazardous weather outlook, Jun 4, 3:50 PM EDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
350 PM EDT FRI JUN 4 2010

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-052000-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
350 PM EDT FRI JUN 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PATCHES OF DENSE FOG ARE POSSIBLE LATE TONIGHT...MAINLY IN RHODE
ISLAND AND SOUTHEAST MASSACHUSETTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PATCHY DENSE FOG IS POSSIBLE EARLY SATURDAY...MAINLY IN RHODE ISLAND
AND SOUTHEAST MASSACHUSETTS.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-052000-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
350 PM EDT FRI JUN 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PATCHY DENSE FOG IS POSSIBLE OVERNIGHT...ESPECIALLY ON THE WATERS
SOUTH OF MASSACHUSETTS AND RHODE ISLAND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PATCHY DENSE FOG IS POSSIBLE EARLY SATURDAY...ESPECIALLY ON THE WATERS
SOUTH OF MASSACHUSETTS AND RHODE ISLAND.

STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 4, 11:58 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1158 PM EDT FRI JUN 4 2010

CTZ003-004-MAZ012-RIZ001-002-050500-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN WORCESTER
MA-TOLLAND CT-WINDHAM CT-
1158 PM EDT FRI JUN 4 2010

AT 1151 PM EDT A THUNDERSTORM WITH HEAVY RAINFALL WAS ABOUT 2 MILES
NORTH OF CHAPLIN...MOVING NORTHEAST AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...EASTFORD...POMFRET...DANIELSON...
  KILLINGLY...PUTNAM...THOMPSON...FOSTER...BURRILLVILLE...
  GLOCESTER...DOUGLAS AND SMITHFIELD.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING
AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS.

&&

LAT...LON 4209 7166 4186 7153 4177 7206 4184 7223

EVT
Special weather statement, Jun 5, 12:05 AM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1205 AM EDT SAT JUN 5 2010

MAZ008>011-050500-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN
HAMPSHIRE MA-
1205 AM EDT SAT JUN 5 2010

AT 1157 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL ALONG A
LINE EXTENDING FROM WEST OF SHEFFIELD TO NEAR SANDISFIELD...MOVING
NORTHEAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...TOLLAND...BLANDFORD...
  RUSSELL...MONTGOMERY...HUNTINGTON...SOUTHAMPTON...EASTHAMPTON...
  SOUTH HADLEY AND WESTHAMPTON.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. HEAVY RAIN MAY CAUSE
MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH
AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS.

&&

LAT...LON 4212 7306 4215 7307 4216 7307 4216 7303
      4221 7302 4231 7276 4229 7249 4206 7306
      4208 7307 4210 7308

EVT
Special weather statement, Jun 5, 12:58 AM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1258 AM EDT SAT JUN 5 2010

MAZ008>011-050545-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN
HAMPSHIRE MA-
1258 AM EDT SAT JUN 5 2010

AT 1251 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL 3 MILES SOUTHWEST
OF BLANDFORD...MOVING EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...RUSSELL...MONTGOMERY...
  WESTFIELD...SOUTHAMPTON...EASTHAMPTON...HOLYOKE AND CHICOPEE.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES.

&&

LAT...LON 4231 7261 4215 7253 4210 7294 4219 7299

EVT
Special weather statement, Jun 5, 1:42 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
142 AM EDT SAT JUN 5 2010

MAZ003-004-010>012-050630-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN
WORCESTER MA-SOUTHERN WORCESTER MA-
142 AM EDT SAT JUN 5 2010

AT 138 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL 4 MILES NORTH OF
PALMER...OR ABOUT 13 MILES EAST OF CHICOPEE...MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WARE...WARREN...HARDWICK...WEST
  BROOKFIELD...BROOKFIELD...NEW BRAINTREE...NORTH BROOKFIELD...EAST
  BROOKFIELD...OAKHAM...SPENCER...RUTLAND...PAXTON...LEICESTER...
  AUBURN...HOLDEN...WORCESTER...WEST BOYLSTON...STERLING...SHREWSBURY
  AND BOYLSTON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.

&&

LAT...LON 4246 7174 4222 7166 4212 7239 4229 7245

BELK
Special weather statement, Jun 5, 2:02 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
202 AM EDT SAT JUN 5 2010

MAZ013-017>019-050630-
EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-WESTERN NORFOLK MA-WESTERN
PLYMOUTH MA-
202 AM EDT SAT JUN 5 2010

AT 159 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM PRODUCING FREQUENT LIGHTNING OVER WEST
BRIDGEWATER...OR ABOUT 4 MILES SOUTH OF BROCKTON...MOVING EAST AT 35
MPH.

* SOME LOCATIONS AFFECTED INCLUDE...ABINGTON...EAST BRIDGEWATER...
  WHITMAN...HALIFAX...HANSON...PLYMPTON...HANOVER...PEMBROKE...
  KINGSTON...MARSHFIELD...PLYMOUTH AND DUXBURY.

THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.

&&

LAT...LON 4193 7110 4211 7112 4215 7069 4211 7067
      4208 7064 4207 7064 4200 7059 4198 7064
      4195 7063 4195 7061 4195 7059 4194 7056

BELK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 12:05 AM EDTSpecial Weather StatementBOXHampden55 min
Jun 5, 12:58 AM EDTSpecial Weather StatementBOXHampden47 min
Jun 5, 1:42 AM EDTSpecial Weather StatementBOXWorcester48 min
Jun 5, 2:02 AM EDTSpecial Weather StatementBOXPlymouth28 min
Jun 5, 2:41 AM EDTSpecial Weather StatementBOXSuffolk49 min
Jun 5, 3:18 AM EDTSpecial Marine WarningBOX27 min
Jun 5, 6:53 AM EDTSpecial Weather StatementBOXEssex37 min
Jun 5, 7:09 AM EDTSpecial Weather StatementBOXBristol66 min
Jun 5, 7:53 AM EDTSevere Thunderstorm WarningBOXBristol, Plymouth52 min
Jun 5, 7:58 AM EDTSpecial Marine WarningBOX32 min
Jun 5, 8:07 AM EDTSpecial Marine WarningBOX38 min
Jun 5, 8:43 AM EDTAreal Flood AdvisoryBOXBarnstable, Bristol, Dukes, Plymouth77 min
Jun 5, 8:46 AM EDTSpecial Marine WarningBOX59 min
Jun 5, 8:50 AM EDTSpecial Weather StatementBOXBarnstable, Dukes55 min
Jun 5, 9:34 AM EDTSpecial Weather StatementBOXNantucket86 min
Jun 5, 11:24 AM EDTSpecial Marine WarningBOX51 min
Jun 5, 2:35 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester44 min
Jun 5, 2:51 PM EDTSpecial Weather StatementBOXHampden39 min
Jun 5, 3:20 PM EDTSpecial Weather StatementBOXWorcester55 min
Jun 5, 3:21 PM EDTSpecial Weather StatementBOXHampden39 min
Jun 5, 4:11 PM EDTSpecial Weather StatementBOXWorcester49 min
Jun 5, 4:20 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Worcester40 min
Jun 5, 4:34 PM EDTSmall Craft AdvisoryBOX37 hr
Jun 5, 4:37 PM EDTSpecial Weather StatementBOXMiddlesex53 min
Jun 5, 4:46 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex36 min
Jun 5, 5:00 PM EDTSevere Thunderstorm WarningBOXBristol, Middlesex, Norfolk, Plymouth, Worcester21 min
Jun 5, 5:11 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex35 min
Jun 5, 5:23 PM EDTSpecial Marine WarningBOX52 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.